MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, BUTTON, 24-28 FR.; HF RESECTION ELECTRODE, BUTTON

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, BUTTON, 24-28 FR.; HF RESECTION ELECTRODE, BUTTON
Model Number WA22557C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation at this time.In addition, insufficient information regarding the patient, procedure and device was provided by the user facility.However, if additional information becomes available or if the device is returned at a later date, this report will be supplemented accordingly.The exact cause of the event could not be confirmed at this time.However, based on similar reported events the reported event can occur from mechanical overload by the application of excessive force and improper handling/off-label use, when the electrode comes into contact (unintended) with other metal parts, e.G.Surgical instruments while the high-frequency output was activated, and/or with higher output settings on the electrosurgical generator.The oem performed a dhr review for the concerned lot number without showing any non-conformities or deviations during the manufacturing process.
 
Event or Problem Description
Olympus was informed that during an unspecified hf resection procedure, the button at the distal end of the device broke off and fell into the patient¿s bladder.The physician retrieved the broken piece from the patient.

Brand Name
HF-RESECTION ELECTRODE, BUTTON, 24-28 FR.
Common Device Name
HF RESECTION ELECTRODE, BUTTON
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key7756684
Report Number2951238-2018-00445
Device Sequence Number2217771
Product Code FAS
UDI-Device Identifier14042761068342
UDI-Public14042761068342
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22557C
Device Catalogue NumberWA22557C
Device Lot Number1000019926
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2018
Initial Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1